Alert archive / Kansas / Frost Advisories in 2019
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 9, 2019, 11:48 AM CDT for 23 counties in Kansas. It took effect at May 9, 2019, 11:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2019, 11:48 AM CDT (16:48 UTC)
- In effect from
- May 9, 2019, 11:00 PM CDT
- Expired
- May 10, 2019, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS73 KDDC 091648 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1148 AM CDT Thu May 9 2019 KSZ030-031-043>046-061>064-074>078-100900- /O.UPG.KDDC.FZ.A.0001.190510T0600Z-190510T1400Z/ /O.NEW.KDDC.FR.Y.0002.190510T0400Z-190510T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, and Dodge City 1148 AM CDT Thu May 9 2019 /1048 AM MDT Thu May 9 2019/ ...FROST ADVISORY IN EFFECT FROM 11 PM CDT /10 PM MDT/ THIS EVENING TO 7 AM CDT /6 AM MDT/ FRIDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 11 PM CDT /10 PM MDT/ this evening to 7 AM CDT /6 AM MDT/ Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...32 to 35 degrees * IMPACTS...frost can damage or kill tender potted plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ065-079-080-084>088-100900- /O.NEW.KDDC.FR.Y.0002.190510T0400Z-190510T1200Z/ Pawnee-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark- Including the cities of Larned, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1148 AM CDT Thu May 9 2019 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT FRIDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 11 PM this evening to 7 AM CDT Friday. * TEMPERATURE...32 to 35 degrees * IMPACTS...frost can damage or kill tender potted plants and vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 9, 5:49 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 9, 5:49 AM CDT, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 549 AM CDT Thu May 9 2019 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Thu May 9 2019 The overnight water vapor loop and RAP analysis revealed a longwave trough centered across the central CONUS, and this resulted in very cool and damp weather across much of the Central Plains. As one shortwave trough exited Kansas last night, another one across New Mexico will round the base of the longwave trough and push out across Kansas through the first half of today. Another round of rain, a cold rain at that, will occur across western Kansas. A look at freezing level heights above ground in the short-term models suggests that some wet snow cannot be ruled out right along the Colorado border. Otherwise, a cold rain with temperatures in the upper 30s to mid 40s will occur. This round of precipitation will be light as compared to the previous events, given the lack of deep, abundant moisture since it will be much cooler. Highs today will be in the 40s as a general rule, although Hays may squeak out low 50s by late afternoon. Tonight, an anomalously cold night is forecast as low clouds will be clearing out after sunset. This, combined with light winds will allow temperatures to fall into the 30s by late evening or around midnight. The question then becomes how much colder, below 35 degrees, will areas get. A wrinkle in tonight's temperature forecast is the mid-upper level cloud forecast. We expect increase in cloud cover by 09Z (4 AM CDT), which will either put a halt to the drop in temperature or perhaps a slow increase in temperatures. Before this happens, though, temperatures may already be in the lower 30s for a good portion of west central and perhaps some of southwest Kansas. In fact, we have added several more counties in the Freeze Watch, including Ford County (Dodge City). On Friday, yet another shortwave trough will be moving in out of Arizona-New Mexico, and this will lead to continued light precipitation chances. The best chance for rain will be out west, and this is where temperatures will be cooler as a result. We are now looking at highs Friday only in the lower 50s across far southwest and west central KS to near 60 across Barber County. .LONG TERM...(Friday through Wednesday) Issued at 356 AM CDT Thu May 9 2019 The fairly cool weather will continue through the first half of the weekend, as a northern branch shortwave trough moves across the Upper Midwest, bringing in a reinforcing shot of cooler air. With the northern stream more dominant over the weekend, moisture trajectories will be poor, so precipitation chances will be fairly small. The northwest flow wave will move east by Sunday, and this will result in some downslope warming in its wake, although not aggressive warming, as we are looking at highs Sunday in the lower 70s. We should be entering a dry stretch of weather beginning Sunday and likely lasting through the first half of the work-week with broad ridging in the upper atmosphere across much of the western and central CONUS. A southern branch system will most likely pass far enough south early in the week to prevent any influence on our sensible weather across southwest Kansas. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 546 AM CDT Thu May 9 2019 Widespread MVFR ceiling is expected throughout the day. Light rain will be most likely from mid morning until early afternoon, although the rain had not really materialized like the short term high resolution models had indicated earlier. Future updates to the TAF may need to remove mention of light rain all together. Winds will remain out of the north through the day at 12 to 16 knots. Flight category will become VFR early to mid evening most terminals with winds decreasing to 6 knots or less under high pressure. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 34 57 42 / 60 0 40 30 GCK 47 32 54 41 / 70 0 40 20 EHA 45 35 52 40 / 70 10 60 20 LBL 47 36 54 42 / 60 0 60 30 HYS 51 33 58 42 / 60 0 20 30 P28 50 39 60 45 / 40 0 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for KSZ030- 031-043>046-061>064-074>078. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, May 9, 5:00 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 500 AM CDT Thu May 9 2019 KSZ030-031-043>046-061>066-074>081-084>090-101000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 500 AM CDT Thu May 9 2019 /400 AM MDT Thu May 9 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is the potential for a light freeze early Friday morning as the latest forecast calls for lows in the lower 30s across much of west central and portions of southwest Kansas. Day 1 Hazards ------------- * Freeze: Significant risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Frost Advisories in Kansas, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.